MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA PLT SMPL AUTOPAS MULTIPLASMA RBC

TERUMO BCT TRIMA ACCEL; TRIMA PLT SMPL AUTOPAS MULTIPLASMA RBC
Model Number 80370
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.The rdf does not show any indication of a contamination event.It is not a situation where the signal from the rbc detector was close to or even moving in the direction of flagging this.That and the fact that the donor has contaminated in previous pas runs does point more to a donor-related phenomenon wherein wbcs were trickling out the entire collection, rather than in a saturation event.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the overflow into the platelet concentrate when the additive solution was added.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.Donor unit #: (b)(6).The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Root cause: based on the investigational findings the root cause for the elevated rwbc count is believed to be a donor-related phenomenon wherein wbcs were trickling out the entire collection, rather than in a saturation event.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA PLT SMPL AUTOPAS MULTIPLASMA RBC
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key10125037
Report Number1722028-2020-00278
Device Sequence Number3791865
Product Code GKT
UDI-Device Identifier05020583803701
UDI-Public05020583803701
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Model Number80370
Device Catalogue Number80370
Device Lot Number1912021230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;